Alert archive / West Virginia / Flash Flood Watches in 2012
Flash Flood Watch 11, NWS Charleston, WV
NWS Charleston, WV issued this flash flood watch at May 22, 2012, 3:35 AM EDT for 17 counties in West Virginia; Lawrence County, Kentucky; Buchanan County, Dickenson County, Virginia. It took effect at May 22, 2012, 12:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2012, 3:35 AM EDT (07:35 UTC)
- In effect from
- May 22, 2012, 12:00 PM EDT
- Expired
- May 22, 2012, 9:58 PM EDT
- In force
- 10 hr
- Issued by
- NWS Charleston, WV
- Flood severity
- None
Counties Lawrence County, KY, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Clay County, WV, Harrison County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, McDowell County, WV, Mingo County, WV, Putnam County, WV, Taylor County, WV, Upshur County, WV, Wayne County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 23 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 7.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
793 WGUS61 KRLX 220735 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 335 AM EDT TUE MAY 22 2012 KYZ105-VAZ003-004-WVZ005-006-013>015-024>028-030>040-046-047- 221545- /O.NEW.KRLX.FF.A.0011.120522T1600Z-120523T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN-PUTNAM- KANAWHA-MINGO-LOGAN-BOONE-CLAY-BRAXTON-LEWIS-HARRISON-TAYLOR- MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...LOUISA...CLINTWOOD...GRUNDY...VANSANT... KENOVA...CEREDO...WAYNE...HUNTINGTON...HARTS...ALUM CREEK... HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...WILLIAMSON...LOGAN... CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON... ELKINS 335 AM EDT TUE MAY 22 2012 ...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY... SOUTHWEST VIRGINIA AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...LAWRENCE KY. IN SOUTHWEST VIRGINIA...BUCHANAN AND DICKENSON. IN WEST VIRGINIA... BARBOUR...BOONE...BRAXTON...CABELL...CLAY...FAYETTE... HARRISON...KANAWHA...LEWIS...LINCOLN...LOGAN...MCDOWELL... MINGO...NICHOLAS...POCAHONTAS...PUTNAM...RALEIGH...RANDOLPH... TAYLOR...UPSHUR...WAYNE...WEBSTER AND WYOMING. * FROM NOON EDT TODAY THROUGH THIS EVENING * SHOWERS AND THUNDERSTORMS TODAY WILL BE VERY SLOW MOVING. THIS WILL ALLOW FOR HEAVY RAINFALL AMOUNTS. IF SEVERAL STORMS MOVE OVER THE SAME AREA...FLASH FLOODING COULD RESULT. DEPENDING ON THE AREA...RAINFALL IN EXCESS OF 1.5 TO 2 INCHES IN AN HOUR COULD CAUSE PROBLEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
3 follow-up statements
265 WGUS61 KRLX 221531 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 1131 AM EDT TUE MAY 22 2012 KYZ105-VAZ003-004-WVZ005-006-013>015-024>028-030>040-046-047- 222345- /O.CON.KRLX.FF.A.0011.120522T1600Z-120523T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN-PUTNAM- KANAWHA-MINGO-LOGAN-BOONE-CLAY-BRAXTON-LEWIS-HARRISON-TAYLOR- MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...LOUISA...CLINTWOOD...GRUNDY...VANSANT... KENOVA...CEREDO...WAYNE...HUNTINGTON...HARTS...ALUM CREEK... HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...WILLIAMSON...LOGAN... CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON... ELKINS 1131 AM EDT TUE MAY 22 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...LAWRENCE KY. IN SOUTHWEST VIRGINIA...BUCHANAN AND DICKENSON. IN WEST VIRGINIA...BARBOUR...BOONE...BRAXTON... CABELL...CLAY...FAYETTE...HARRISON...KANAWHA...LEWIS... LINCOLN...LOGAN...MCDOWELL...MINGO...NICHOLAS...POCAHONTAS... PUTNAM...RALEIGH...RANDOLPH...TAYLOR...UPSHUR...WAYNE... WEBSTER AND WYOMING. * UNTIL 10 PM EDT THIS EVENING * SHOWERS AND THUNDERSTORMS TODAY WILL BE VERY SLOW MOVING. THIS WILL ALLOW FOR HEAVY RAINFALL AMOUNTS. IF SEVERAL STORMS MOVE OVER THE SAME AREA...FLASH FLOODING COULD RESULT. DEPENDING ON THE AREA...RAINFALL IN EXCESS OF 1.5 TO 2 INCHES IN AN HOUR COULD CAUSE PROBLEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
551 WGUS61 KRLX 221836 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 236 PM EDT TUE MAY 22 2012 KYZ105-WVZ005-006-013>015-027-028-221945- /O.CAN.KRLX.FF.A.0011.000000T0000Z-120523T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAWRENCE KY-WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA-CLAY-BRAXTON- INCLUDING THE CITIES OF...LOUISA...KENOVA...CEREDO...WAYNE... HUNTINGTON...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...CLAY... SUTTON...GASSAWAY...BURNSVILLE 236 PM EDT TUE MAY 22 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY AND WEST VIRGINIA HAS BEEN CANCELLED. THE HEAVIEST SHOWERS AND STORMS IN THESE AREAS HAVE WEAKENED. LIGHT TO MODERATE RAIN IS STILL FALLING...BUT THE THREAT OF WIDESPREAD FLASH FLOODING HAS DECREASED. $$ VAZ003-004-WVZ024>026-030>040-046-047-230200- /O.CON.KRLX.FF.A.0011.000000T0000Z-120523T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-LEWIS-HARRISON-TAYLOR- MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT... WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON... ELKINS 236 PM EDT TUE MAY 22 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHWEST VIRGINIA AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST VIRGINIA...BUCHANAN AND DICKENSON. IN WEST VIRGINIA...BARBOUR...BOONE...FAYETTE... HARRISON...LEWIS...LOGAN...MCDOWELL...MINGO...NICHOLAS... POCAHONTAS...RALEIGH...RANDOLPH...TAYLOR...UPSHUR...WEBSTER AND WYOMING. * UNTIL 10 PM EDT THIS EVENING * SHOWERS AND THUNDERSTORMS TODAY WILL BE VERY SLOW MOVING. THIS WILL ALLOW FOR HEAVY RAINFALL AMOUNTS. IF SEVERAL STORMS MOVE OVER THE SAME AREA...FLASH FLOODING COULD RESULT. DEPENDING ON THE AREA...RAINFALL IN EXCESS OF 1.5 TO 2 INCHES IN AN HOUR COULD CAUSE PROBLEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
721 WGUS61 KRLX 230158 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 958 PM EDT TUE MAY 22 2012 VAZ003-004-WVZ024>026-030>040-046-047-230300- /O.CAN.KRLX.FF.A.0011.000000T0000Z-120523T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-LEWIS-HARRISON-TAYLOR- MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT... WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON... ELKINS 958 PM EDT TUE MAY 22 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST VIRGINIA AND WEST VIRGINIA HAS BEEN CANCELLED. MOST OF THE HEAVIEST RAINFALL HAS MOVED EAST OF THE WARNED AREA. THOUGH A FEW THUNDERSTORMS REMAIN ACROSS EASTERN PARTS OF THE AREA...THIS ACTIVITY IS NOT EXPECTED TO PERSIST AND CAUSE A FLASH FLOOD THREAT. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at May 22, 1:09 AM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, May 22, 1:09 AM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 109 AM EDT TUE MAY 22 2012 .SYNOPSIS... WEAK COLD FRONT SLOWLY PUSHES EASTWARD OVERNIGHT. UPPER AIR SYSTEM SLOWLY DRIFTS BY...JUST TO OUR SOUTH PROVIDING SLOW MOVING CONVECTION THROUGH WEDNESDAY. WARMER AND DRIER AIR FOR THE END OF WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... 1030 PM UPDATE...TRIMMED POPS BACK OVERNIGHT AND INTO THE EARLY MORNING HOURS AS IT APPEARS THAT MUCH OF THE SHOWER/THUNDERSTORM ACTIVITY WILL WANE WITH THE LOSS OF DAYTIME INSTABILITY...NEARLY MOIST ADIABATIC TEMP PROFILES...AND NO REAL DEEP LAYER MOISTURE PRESENT. COVERAGE OF PRECIP IN FACT ALREADY BEGINNING TO DISSIPATE OVERALL FROM EARLIER THIS EVENING...THOUGH SOME SHOWER AND THUNDERSTORM ACTIVITY CONTINUES TO FORM OUT TO THE WEST OF THE FORECAST AREA AND ALONG AN OUTFLOW BOUNDARY LOCATED JUST TO THE EAST OF CRW DOWN TOWARDS BKW. ALSO REDUCED THREAT OF THUNDER AFTER 06Z OVERNIGHT FOR SAME REASONS MENTIONED. PREVIOUS DISCUSSION...LATEST SURFACE MAP SHOWS A WEAK COLD FRONT WAS LOCATED JUST TO OUR WEST. A WEAK AREA OF LOW PRESSURE WAS ALSO TO OUR EAST. THIS FEATURE WAS RESPONSIBLE FOR CLOUDS AND SPRINKLES ACROSS PORTIONS OF THE EASTERN WV PANHANDLE AS WELL AS PORTIONS OF NORTH- CENTRAL WV. OTHER STORMS HAD DEVELOPED ACROSS PORTIONS OF EASTERN KENTUCKY AND THE WV MOUNTAIN COUNTIES. THE COLD FRONT SHOULD EAST INTO THE REGION TONIGHT. MODELS INDICATE AN UPPER LEVEL TROF WILL DEEPEN JUST TO OUR WEST TONIGHT WITH MOST OF THE MODELS INDICATING AN UPPER LOW WILL DEVELOP. THE NAM IS THE QUICKEST DEVELOPING A CLOSED LOW TO OUR SOUTHWEST AS EARLY AS 12 UTC TUESDAY. EXPECT SHOWER AND STORM CHANCES WILL INCREASE ACROSS THE MOUNTAINS AND ACROSS PORTIONS OF SOUTHEAST OHIO...NORTHEAST KENTUCKY AND THE SOUTHERN COALFIELDS THRU THE LATE EVENING HOURS. IN RESPONSE TO THE COLD FRONT AND THE UPPER TROF...PRECIPITATION CHANCES SHOULD THEN DEVELOP ACROSS MUCH OF THE REGION TONIGHT. AS UPPER LEVEL TROF/LOW DRIFTS EAST ON TUESDAY...ALL OF THE MODELS AS WELL AS HPC 6-HR QPF PRODUCT INDICATE MEASURABLE RAIN WILL BE A GOOD BET ACROSS THE MOUNTAIN COUNTIES AND THE ADJACENT COUNTIES BY TUESDAY AFTERNOON. USED A BLEND OF MET/MAV GUIDANCE FOR LOWS TONIGHT. TEMP GUIDANCE IS QUITE DIFFERENT FOR HIGHS ON TUESDAY...WITH THE DISCREPANCY A DIFFERENCE OF 9 DEGREES AT KCRW. BECAUSE OF CLOUDS AND PRECIP... WENT CLOSER TO THE COOLER MET NUMBERS. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/... EVEN THOUGH WE ARE NOT 70 DEW POINT AIR /SURFACE DEW POINTS INTO THE LOWER 60S/ THE PRECIPITABLE WATER DOES GET OVER 1.25 INCHES. AM CONCERNED ABOUT THE SLOW MOVEMENT ON ANY SHOWERS DURING THIS ENTIRE TIME FRAME. THE MID LEVEL STEERING CURRENTS ARE MOSTLY UNDER 10 KNOTS. CERTAINLY NO DEFINITE BOUNDARIES TO FINE TUNE THE POPS...BUT STILL THINKING MORE TOWARD THE MOUNTAINOUS COUNTIES FROM SOUTHWEST VIRGINIA. WILL INCLUDE A HAZARD FOR WATER...JUST IN CASE THERE ARE REPETITIVE SHOWERS OVER THE SAME BASIN. HAVE THE HIGHER POPS TUESDAY NIGHT IN THE 60 TO 70 PERCENT RANGE TUESDAY NIGHT...BUT STILL TRYING TO HOLD ONTO SOME LIKELY 60 POPS OVER THE WV MOUNTAINOUS COUNTIES ON WEDNESDAY. ALSO TRIED TO KEEP MOUNTAIN MAXIMUM TEMPERATURES ON THE LOW SIDE OF GUIDANCE WEDNESDAY. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... LAST OF THE WEAKENING AND SLOW MOVING MID LEVEL TROF INCHING TO OUR NE ON THURSDAY. A BIT CONCERNED THERE WAS STILL SOME SE COMPONENT TO THE LOW LEVEL WINDS EARLY ON THURSDAY. SO LEAVING SOME 20 TO 30 POPS IN WV AND SW VA. AIR CONTINUES TO WARM UP AND DRY OUT...BUT HAVE NO PROBLEMS LEAVING SOME SLIGHT CHANCE POPS INTO SATURDAY OVER THE MOUNTAINOUS COUNTIES. OUR ATTENTION WILL GRADUALLY SWITCH FROM THE EAST TO THE NORTH. WITH 500 MB RIDGE BUILDING TO OUR WEST...SOME GREAT LAKE CONVECTION MAY KEEP DOWN SE AROUND THAT RIDGE OVER SATURDAY THROUGH SUNDAY PERIOD. TRIED TO KEEP THAT CONVECTION TO OUR NORTH ON SATURDAY...BUT WITH SOME 20/30 POPS BACK IN WV BY SUNDAY. 500 MB RIDGE MAY BE WEAKENING BY MONDAY MEMORIAL DAY. BUT NO ORGANIZED FRONT EXPECTED TO BE NEAR. SO ONLY SLIGHT CHANCE POPS IN THE HEAT OF THE DAY. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... THE ATMOSPHERE IS SATURATED WITH MOISTURE AT MOST LEVELS. THIS WILL ALLOW FOR SOME CONTINUED CONVECTION THROUGH THE PERIOD...WITH BEST COVERAGE DURING THE AFTERNOON AND EVENING HOURS. AREAS RECEIVING RAINFALL COULD FORM SOME NOCTURNAL FOG BOTH EARLY THIS MORNING AND TUESDAY NIGHT. OUTSIDE OF THE FOG AND CONVECTION...VFR CONDITIONS WILL GENERALLY PREVAIL. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z WEDNESDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING OF SHOWERS/STORMS COULD VARY. WITH THE ATMOSPHERE SATURATED AT MOST LEVELS...CLOUD DECKS COULD FORM AT UNEXPECTED LEVELS. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE TUE 05/22/12 UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 EDT 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H L L H H H M H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H M H AFTER 06Z WEDNESDAY... BRIEF IFR POSSIBLE IN THUNDERSTORMS INTO WEDNESDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JSH/KTB NEAR TERM...JSH/50 SHORT TERM...KTB LONG TERM...KTB AVIATION...RPY
Hazardous weather outlook, May 21, 3:19 PM EDT, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 319 PM EDT MON MAY 21 2012 VAZ003-004-WVZ033>035-221930- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH- 319 PM EDT MON MAY 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SLOW MOVING SHOWERS OR THUNDERSTORMS COULD CAUSE FLASH FLOODING. IF THE THREAT INCREASES FLASH FLOOD WATCHES OR WARNING MAY BE POSTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SLOW MOVING SHOWERS OR THUNDERSTORMS COULD STILL BE AROUND ON TUESDAY AND TUESDAY NIGHT...THAT MAY CAUSE FLASH FLOODING. IF THE THREAT INCREASES FLASH FLOOD WATCHES OR WARNING MAY BE POSTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101-103-OHZ066-067-075-076-083>087-WVZ009>011-017-019-221930- GREENUP-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS- GALLIA-LAWRENCE OH-WOOD-PLEASANTS-TYLER-WIRT-RITCHIE- 319 PM EDT MON MAY 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ102-105-WVZ024-025-221930- CARTER-LAWRENCE KY-MINGO-LOGAN- 319 PM EDT MON MAY 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SLOW MOVING SHOWERS OR THUNDERSTORMS COULD CAUSE FLASH FLOODING. IF THE THREAT INCREASES FLASH FLOOD WATCHES OR WARNING MAY BE POSTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SLOW MOVING SHOWERS OR THUNDERSTORMS COULD STILL BE AROUND ON TUESDAY...THAT MAY CAUSE FLASH FLOODING. IF THE THREAT INCREASES FLASH FLOOD WATCHES OR WARNING MAY BE POSTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ005>008-013>016-018-020-026>032-221930- WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-CALHOUN- DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR- 319 PM EDT MON MAY 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FOR TUESDAY INTO WEDNESDAY...SLOW MOVING SHOWERS OR THUNDERSTORMS COULD CAUSE FLASH FLOODING. IF THE THREAT INCREASES FLASH FLOOD WATCHES OR WARNING MAY BE POSTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ036>040-046-047-221930- FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 319 PM EDT MON MAY 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FOR TUESDAY INTO WEDNESDAY NIGHT...SLOW MOVING SHOWERS OR THUNDERSTORMS COULD CAUSE FLASH FLOODING. IF THE THREAT INCREASES FLASH FLOOD WATCHES OR WARNING MAY BE POSTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 9:21 PM EDT | Special Weather Statement | RLX | Wyoming | 84 min |
| May 22, 1:37 PM EDT | Special Weather Statement | RLX | Wood | 3 hr |
| May 22, 1:42 PM EDT | Special Weather Statement | RLX | Pocahontas | 2 hr |
| May 22, 4:44 PM EDT | Special Weather Statement | RLX | Raleigh | 46 min |
| May 22, 5:27 PM EDT | Special Weather Statement | RLX | Raleigh | 48 min |
| May 22, 6:37 PM EDT | Special Weather Statement | RLX | Randolph | 38 min |
Nearby
Flash Flood Watches in West Virginia, 2012Flash Flood Watches in Virginia, 2012Flash Flood Watches in Kentucky, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.